Top answers from doctors based on your search:
Disclaimer

sleep aids without diphenhydramine

A 54-year-old member asked:
Dr. Robert Ryan
49 years experience in Dentistry
Yes: Melatonin is an over the counter substance that many people take to aid sleep. It is available in many places where herbs or supplements are sold. Al ... Read More
1
1 thank

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A member asked:
Dr. Cynthia Rector
28 years experience in Psychiatry
Yes: I hope you mean that you are taking Concerta in the morning and the Diphenhydramine at night!. Many patients take a sleep aid if their Concerta caus ... Read More
3
3 thanks
A 37-year-old female asked:
Dr. Sal Aragona
40 years experience in Dentistry
Yes!: Not being able to sleep may indicated sleep problems that can be life shortening or life threatening. The only way to know if there are serious probl ... Read More
3
3 thanks
A 33-year-old male asked:
Dr. Darrell Herrington
33 years experience in Family Medicine
Maybe: Diphenhydramine (benedryl) is not a sleep aid, but an antihistamine. If allergy therapy is warranted and the secondary drowsiness helps to take the ed ... Read More
1
1 thank
A 40-year-old member asked:
Dr. Carlo Hatem
24 years experience in Pulmonary Critical Care
Yes: If you they are disruptive or you experience other untowards side effects, stop the sleeping aid.
A 31-year-old female asked:
Dr. Hummayun Ismail
31 years experience in Sleep Medicine
Safe: Benadryl (diphenhydramine) is an antihistamine and good for seasonal allergies. It's side effect is sleepiness which you are using to your advantage. ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Claude Parola
39 years experience in Internal Medicine
Insomnia: poor sleeping habit, depression, anxiety , preoccupation, drinking stimulating beverages before sleep (coffee, cafeinated beverages) can cause insomni ... Read More
A 44-year-old member asked:
Dr. R Sangal
Dr. R Sangal answered
42 years experience in Sleep Medicine
Yes but: Benadryl (diphenhydramine) does cause sleepiness, and is found in many over-the-counter sleeping pills. Used here and there, now and then, it is fine ... Read More
6
6 thanks
A 37-year-old male asked:
Dr. PHILLIP KIM
14 years experience in General Practice
Short term: These otc meds are for short term purposes only. But insomnia should be addressed further if it becomes chronic as there ate many causes to this.
1
1 thank
A 46-year-old member asked:
Dr. Marc Zimmermann
21 years experience in Psychiatry
Different: Everyone is different. It also depends upon why you are having difficulty with sleep. If you suffer insomnia talk to your doctor about this. There ... Read More
A 50-year-old member asked:
Dr. Carlo Hatem
24 years experience in Pulmonary Critical Care
Yes: The most common would be people engaging in behavior such as conversation, eating, even going places with no subsequent memory of the events.
A 47-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
Benadryl (diphenhydramine): Antihistamines are not recommended for regular use. Tolerance can develop. Review with your doctor other options.
A 38-year-old female asked:
Dr. Grace Akoh-Arrey
15 years experience in Pharmacology
Yes it is possible.: Though rare, there have been reported cases of insomnia (sleep problems ) , restlessness and agitation with use of diphenhyramine (benadryl).Common s ... Read More
2
2 thanks
A female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Yes...: but do note that cetirizine does have mild drowsiness effect and thus it may cause additional drowsiness.
1
1 thank
A 41-year-old female asked:
Dr. Oscar Novick
57 years experience in Pediatrics
Drugs: You can, but Diphenhydramine or Benadryl (diphenhydramine) can work both as a sleep aid and a decongestant.
1
1 thank
A 37-year-old female asked:
Dr. Karen Sibert
38 years experience in Anesthesiology
Don't get dependent: Taking more and more sleep meds is a dangerous path. Figure out why you can't sleep; see your primary care md first. Eliminate caffeine; don't exercis ... Read More
A 43-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
Benadryl (diphenhydramine): For most people, and if used as needed, yes.
1
1 thank
A 32-year-old male asked:
Dr. Robert Killian
27 years experience in General Practice
Learn to sleep: Your brain has forgotten how to sleep. You need to relearn this skill. Partially that will entail getting drug free and some nights of insomnia. Learn ... Read More
A 56-year-old member asked:
Dr. Michelle Zetoony
17 years experience in Sleep Medicine
No guarantee: I'm afraid ther is no guarantee. Some of the over the counter things taken can actually make some people's sleep issues worse (like in the case of RL ... Read More
2
2 thanks
A 38-year-old member asked:
Dr. Mark Reynolds
32 years experience in Psychiatry
Daytime sleepiness: Daytime sleepiness is a symptom rather than an disease with a cure. It can be a very dangerous symptom due to the risk of accidents at work or driving ... Read More
6
6 thanks
A 47-year-old member asked:
Dr. Linda Kondilis
8 years experience in Clinical Psychology
Healthy sleep habits: Another sleep aid is changing your sleep habits. Look up healthy sleep habits online. http://www.sleepfoundation.org/article/sleep-topics/healthy-slee ... Read More
2
2 thanks
A 51-year-old member asked:
Dr. Ruchir Patel
13 years experience in Sleep Medicine
Benzodiazepine : Unfortunately, the risk of grogginess is essentially the same with either drug as they are both benzodiazepines. In my clinical experience, it is very ... Read More
4
4 thanks
A member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Sleep habit: Assuming you have not been consuming caffeine after 3 p.m. and have no problem falling asleep, we will need to know your age and other medical conditi ... Read More
A 27-year-old female asked:
Dr. Alan Wartenberg
48 years experience in Addiction Medicine
Yes: lower doses of melatonin (0.5 mg) actually work better than higher doses (like 3 mg) in most people. Melatonin is a hormone produced by the pineal gl ... Read More
1
1 thank

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month